lows

vrswesley
By vrswesley Latest Reply 2014-01-29 21:11:11 -0600
Started 2014-01-24 16:56:54 -0600

blood suger..keep having lows..more than usual. Ive been below 100 many times lately ..last couple weeks, down to 59 a couple times..Ive stopped taking my glipzide for now..have emailed dr b about this..havent heard anything back yet. dont think Im eatting any different..dont think ive lost weight, actually gained.


5 replies

Sigried
Sigried 2014-01-29 21:03:19 -0600 Report

Hi, how long have you been taking glipizide. I found out that I could not take it when Mr Dr. switched me from insulin Its important that you contact your Doctor soon, he/she she needs to adjust your dosge. Whem I took it, my levels (which I have been keeping in 'normal too low range by diet) plummeted to the 50's. I had to increase my carb intake to signifcantly stablize myself. Well, today, I don't take it. Please, talk to your doctor

jayabee52
jayabee52 2014-01-25 10:30:40 -0600 Report

I wonder what else you are doing to manage your Blood Glucose (BG)? Are you taking insulin as well?

You do know the "rule of 15s" for treating hypos?

When one goes low, eat 15 g of a fast acting carbohydrate (like glucotabs, candy, or a little tube of frosting) wait 15 minutes and take your BG level again. If your BG levels are in the normal range, then it would be good to eat some protein to keep your BG normalized.

However if your level hasn't improved enough (generally over 70) then repeat the process. If your BG is not improved then follow the rule of 15s again. If even then BG has not improved, then it is recommended you get medical help ASAP.

Following the rule of 15s helps keep one from getting on the BG roller-coaster which many Persons with diabetes tend to do.

BTW being below 100 mg/dl is not considered low. Being below 70 mg/dl is generally considered the beginning of hypoglycemia, although I have read of those who felt hypo at 80

vrswesley
vrswesley 2014-01-29 21:11:11 -0600 Report

I know that technically 100 isnt low.. for me it feels like it.. this time it dropped to 59. I have stopped taking it..my doc hasnt gotten back to me I just realizred.. will email her again.thats werid..she doesnt usually ignore my emails..somethings up.

vrswesley
vrswesley 2014-01-24 21:43:07 -0600 Report

I will let you know its scary when it gets that low..obviuosly…I mean I knew I had to get my sugar up..but it can be hard.. …and a little scary.